The \(2\times 2\) quantum matrix Weyl algebra. (English) Zbl 0851.16025

The algebras of differentials on quantum affine spaces introduced by G. Maltsiniotis [Calcul différentiel quantique, Groupe de travail, Université de Paris VII (1992)] have been studied from the point of view of noncommutative ring theory in a number of papers – e.g., Akhavizadegan and the second author [Prime ideals of quantized Weyl algebras (Glasg. Math. J., to appear)]; J. Alev and the first author [J. Algebra 170, No. 1, 229-265 (1994; Zbl 0820.17015)]; G. Cauchon [J. Algebra 180, No. 2, 530-545 (1996; Zbl 0849.16028)]; T. H. Lenagan and the reviewer [J. Pure Appl. Algebra 111, 123-142 (1996)]; the second author [J. Algebra 174, No. 1, 267-281 (1995; Zbl 0833.16025)]; and L. Rigal [Beitr. Algebra Geom. 37, No. 1, 119-148 (1996)]. Here the authors consider an algebra \(W_{p,q}\) of differentials on two-parameter \(2\times 2\) quantum matrices defined by G. Maltsiniotis [in Commun. Math. Phys. 151, No. 2, 275-302 (1993; Zbl 0783.17007)], and investigate its similarities with the quantum Weyl algebras \(A^{\overline{q},\Lambda}_n\) studied earlier. Similarities: \(W_{p,q}\) has a simple localization of Krull and global dimension 4 obtained by inverting a finite set of normal elements, and this localization is isomorphic to a corresponding localization of an \(A^{\overline{q},\Lambda}_4\) for suitable choices of parameters \(\overline{q},\Lambda\). Dissimilarity: \(W_{p,q}\) has 3 height 1 primes, rather than 4 as in any \(A^{\overline{q},\Lambda}_4\). In particular, \(W_{p,q}\) is not isomorphic to any \(A^{\overline{q},\Lambda}_4\). These properties of \(W_{p,q}\) are derived by presenting the algebra as an iterated skew polynomial ring in such a way that a generalization of the techniques developed by the second author [ibid.] can be applied.


16S36 Ordinary and skew polynomial rings and semigroup rings
17B37 Quantum groups (quantized enveloping algebras) and related deformations
16D25 Ideals in associative algebras
16P40 Noetherian rings and modules (associative rings and algebras)
16P50 Localization and associative Noetherian rings
16P60 Chain conditions on annihilators and summands: Goldie-type conditions
Full Text: DOI


[1] Akhavizadegan M., Prime ideals of quantized Weyl algebras · Zbl 0881.16012
[2] Alev J., J. Algebra 170 pp 229– (1994) · Zbl 0820.17015
[3] Artin M., Communications on Pure and Applied Mathematics 44 pp 879– (1991) · Zbl 0753.17015
[4] Cauchon G., Quotients premiers de O\(sub:q\)esub:(M\(sub:n\)esub:(k)) · Zbl 0849.16028
[5] Cliff G., J. London Math. Soc 51 pp 503– (1995)
[6] Cohn, P. M. 1985. ”Free rings and their relations”. London: Academic Press. · Zbl 0659.16001
[7] Goodearl K. R., J. Algebra 150 pp 324– (1992) · Zbl 0779.16010
[8] Goodearl K. R., Catenarity in quantum algebras · Zbl 0864.16018
[9] Goodearl K. R., Proc. Amer. Math. Soc 121 pp 1017– (1994)
[10] Goodearl K. R., Mem. Amer. Math. Soc 109 (1994)
[11] Goodearl, K. R. and Warfleld, R. B. 1989. ”An introduction to noncommut-ative Noetherian rings”. Cambridge: Cambridge University Press.
[12] Jordan D. A., J. Algebra 174 pp 267– (1995) · Zbl 0833.16025
[13] Maltsiniotis G., Comm. Math. Phys 151 pp 275– (1993) · Zbl 0783.17007
[14] Maltsiniotis G., C.R. Acad. Sci. Paris, Série I 316 pp 1225– (1993)
[15] Mc Connell J. C., Lect. Notes Math 1448 pp 139– (1990)
[16] Mc Connell J. C., J. London Math. Soc 38 pp 47– (1988) · Zbl 0652.16007
[17] Mc Connell, J. C. and Robson, J. C. 1987. ”Noneommutative Noetherian rings”. Chichester: Wiley.
[18] Musson I. M., Ring Theory, Proc. Biennial Ohio State-Denison Conf., 1992 pp 248– (1993)
[19] Rigal L., Spectre de l’algébre de Weyl quantique · Zbl 0876.17012
[20] Ringel C. M., PBW-bases of quantum groups · Zbl 0840.17010
[21] Takeuchi M., Proc. Japan Academy, Ser. A 66 pp 112– (1990) · Zbl 0723.17012
[22] Wells I. E., Simplicity in some iterated skew polynomial rings, preprint
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.